Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Degeneration of pseudo-Laplace operators for hyperbolic Riemann surfaces


Author: Lizhen Ji
Journal: Proc. Amer. Math. Soc. 121 (1994), 283-293
MSC: Primary 58G25
MathSciNet review: 1184082
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For finite volume, noncompact Riemann surfaces with their canonical hyperbolic metrics, there is a notion of pseudo-Laplace operators which include all embedded eigenvalues $ (> \frac{1}{4})$ of the Laplacian as a part of their eigenvalues. Similarly, we define pseudo-Laplace operators for compact hyperbolic Riemann surfaces with short geodesics. Then, for any degenerating family of hyperbolic Riemann surfaces $ {S_l} (l \geq 0)$, we show that normalized pseudoeigenfunctions and pseudoeigenvalues of $ {S_l}$ converge to normalized pseudoeigenfunctions and pseudoeigenvalues of $ {S_0}$ as $ l \to 0$. In particular, normalized embedded eigenfunctions and their embedded eigenvalues of $ {S_0}$ can be approximated by normalized pseudoeigenfunctions and pseudoeigenvalues of $ {S_l}$ and $ l \to 0$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58G25

Retrieve articles in all journals with MSC: 58G25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1184082-5
PII: S 0002-9939(1994)1184082-5
Article copyright: © Copyright 1994 American Mathematical Society